Alexander-Conway polynomial

From Encyclopedia of Mathematics
Revision as of 17:05, 7 February 2011 by (talk) (Importing text file)
(diff) ← Older revision | Latest revision (diff) | Newer revision → (diff)
Jump to: navigation, search

The normalized version of the Alexander polynomial (cf. also Alexander invariants). It satisfies the Conway skein relation (cf. also Conway skein triple)

and the initial condition , where is the trivial knot (cf. also Knot theory). For one gets the original Alexander polynomial (defined only up to ).


[a1] J.W. Alexander, "Topological invariants of knots and links" Trans. Amer. Math. Soc. , 30 (1928) pp. 275–306
[a2] J.H. Conway, "An enumeration of knots and links" J. Leech (ed.) , Computational problems in abstract algebra , Pergamon (1969) pp. 329–358
[a3] L.H. Kauffman, "The Conway polynomial" Topology , 20 : 1 (1981) pp. 101–108
How to Cite This Entry:
Alexander-Conway polynomial. Encyclopedia of Mathematics. URL:
This article was adapted from an original article by Jozef Przytycki (originator), which appeared in Encyclopedia of Mathematics - ISBN 1402006098. See original article